MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT1H03
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pseudoaneurysm using penumbra smart coils (smart coil), a non-penumbra microcatheter and a guidewire.During the procedure, the physician implanted five smart coils in the target vessel using the microcatheter.While attempting to advance the next smart coil into the microcatheter, the smart coil would not advance out of its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink observed near the pusher assembly mid-joint.During functional testing, the pusher assembly was unable to be advanced from its returned position due to the kink near the mid-join and no further testing was performed.Further evaluation of the device revealed additional kinks throughout the length of the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12292068
Report Number3005168196-2021-01773
Device Sequence Number17360630
Product Code HCG
UDI-Device Identifier00814548015668
UDI-Public00814548015668
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Model Number400SMTHXSFT1H03
Device Catalogue Number400SMTHXSFT1H03
Device Lot NumberF97344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005